MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU

MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU
Model Number MR8-T12MH25D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill was found to not be working mid way, and discovered that the drill bit had broken into 2 pieces.No patient impact reported.It was also reported that there was no intervention performed as a result of the event and no broken pieces of the reported product remain inside the patient's body.There was no procedure delay due to the event and the procedure was completed with backup product.On further follow-up it was reported that the procedure was endoscopy decompression, there is no recorded staff impact and the patient is doing good, alive without injury.
 
Additional Manufacturer Narrative
H3 product analysis: evaluation determined that the tip of the tool is fractured about 1.5 inches from the stem of the rest of the tool.The likely cause was identfied as the tool was most likely used with excessive force and possibly in a pushing or prying motion, which caused the tool to fracture where it did.It was also noted that there are also multiple dark colored rings on the stem of the tool, possibly meaning that the tool was in an attachment with failing bearings, that may have contributed to the tool fracture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TOOL MR8 DISSECTING
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20618666
Report Number1625507-2024-01048
Device Sequence Number7535169
Product Code HBF
UDI-Device Identifier00763000514112
UDI-Public00763000514112
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-T12MH25D
Device Catalogue NumberMR8-T12MH25D
Device Lot Number0227273450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown